If I thought last week was chaos, this week was just as busy.
After my ER visit #5 and posting my blog on Friday, I had the worst insomnia. Usually, the excitement and intensity of those days wear me out, but I could not sleep for the life of me. My insomnia continues to get worse.
The weekend crept by, with my homework taking over. It being the final week of the course, I had 2 major assignments. But, my brother, sister, and her family were coming into town, which meant my Monday homework routine was moved to Saturday and Sunday.
Saturday, before beginning homework, Philip and I went to Lexington and spent the day walking around the Peddlers Mall. We found some unique blue and white Delft pieces that I love, and I got the softest robe I have ever felt at Sam’s club. I may live in it forever.
Sunday, I procrastinated. I don’t think I even started my homework and essay writing until late afternoon, coloring my hair first, and lollygagging around the house. I had to write about bias in the media and another paper on plagiarism in journalism, so I was not motivated the slightest bit. I was up for hours finishing my writings because I knew I would not have much time on Monday.
Monday afternoon my family arrived! My sister, her husband, my nephew, and, my brother all drove up to stay with us a few days, do a photo shoot, and just spend time with us. It was a much-needed get-together, and seeing my twin again so soon is always a win! We went to the Peddlers Mall, again, but this time with the Family in Georgetown.
If you follow my social media, then I am sure you saw all of my photos that I bombarded you with on Tuesday. I believe I posted more photos and selfies that day than I have in a long time, and my Snapchat and Instagram got some significant use that day.
We got up that morning and started hair and makeup. There were numerous looks and images to create, so it was a long afternoon of changing, redoing my face and updating my hair, but the photos make it worth it. So far, I have seen one image, and I’m beyond ecstatic with the way it came out! My hair, my look, the outfit, all together it’s so bright and eye catching!
My sister, Mindy, she made the bra I am wearing, so look her up — La Sirena Designs on Instagram. Her husband, Carl, took the photo, and you can look him up, too — Klix Imagez Photography on Instagram as well. ➡ @Lasirenadesigns & @KlixImagezphotography
On Wednesday, they had to drive home. It’s only 3-4 hours, but the roads to Tompkinsville, Kentucky can be no fun to drive after a long day. They will have to visit again soon, hopefully!
I was supposed to see Mental Health on Wednesday afternoon, but I rescheduled for the appointment to be in 2 weeks instead so I wouldn’t have to rush and stress.
On Thursday, I had doctors appointments, to see Neurology about my migraines, my side-boob nerve pain, and my blackout spell from last week. (See Weekly Chaos & ER Visit #5)
My neurology, Dr. A, he hasn’t seen me since before I went green haired, so it’s been since around August that we last spoke. He asked if I was still taking Topamax, which I haven’t taken in ages because it just made me feel ‘stupid’. I was not mentally there, a foggy feeling if that makes sense.
Anyway, he skimmed through my very long VA medical chart, trying to figure or all the differences in my care and new medications. There was a lot to catch up on.
He agreed that the Fioricet, my migraine medication, was something to stop taking, due to its addictive tendencies. We would replace that with the Imitrex, my original migraine medicine, but weaning myself off of the Fioricet so I didn’t have to suffer painful withdrawal or relapse migraines.
We discussed my migraines, how they keep occurring and how they are getting more painful. (See Time Wasted) The downfall, I only get 9 pills a month, so they don’t last very long with how often I get my migraines.
My other migraine medication, Nortriptyline, I am currently taking 10mg nightly, so we would bump that dose up to 20mg, maybe even 30mg depending on how I start to feel.
Dr. A, well, he had no real answers for my side -breast nerve pain or my loss of consciousness. I don’t think he even understood my ‘dizzy spells’, he had me get Philip from the waiting area as if he had to verify the information I was giving him. What the hell?!?
I continued to bring them up, though, because I have had these ‘spells’ for months, even a year, and no doctor that I have seen yet has looked into it or listened to me, and now I’m losing consciousness?!?
Dr. A, he questioned ordering an Electroencephalogram (EEG) and an MRI, but I was somewhat adamant and antsy for it to happen, given my blackout session, so he said that he would order them just to rule out any neurology issues.
Dr. A also wants me to stop taking the Gabapentin medication, but I was leery to stop due to the shocking pain feelings I had when this breast issue first began. I know the Gabapentin can cause side-effects like double vision, etc., but I need to fix the underlying problems, not just stop taking medications or living with my pain. I need to heal, not just postpone or delay the pains.
And as for that side-boob pain, I called the Veterans Choice Program not once, but twice again this week…and guess what?!? I still have not received a return call to schedule my appointment for that long-lost General Surgery consultation. You know, the one I was supposed to have on December 13th, the appointment they incorrectly scheduled as another breast ultrasound after I had just had one 4 days prior. I have called 6 times now.
This week marks 5 weeks that I have been waiting for them to reschedule me an appointment, and over a month that I have had a tender area around my right breast, and over a month that I have had to take Gabapentin and live with the fun side-effects, because you know, they’re better than the original pains.
You could say that things with my body are ‘normal’ for me, with the same aches and pains that I complain about every week. Crohn’s issues. Hand pains. Migraines and insomnia. Skin problems and I continue to vomit meals. I have kept down one or two snacks, but nothing to brag about. I woke up just this morning, drenched in sweat, so it’s safe to say my night sweats are back, too. Go figure.
I stopped taking the Prednisone since it wasn’t helping my vomiting, and I have tried to take my anti-nausea Promethazine hours before meals, but it doesn’t help. I swear I live on coffee and the crackers I can stomach throughout the day. But, it is what it is. You learn to live with it until you can fix it.
I’ll see my Primary Care doctor and my GI doctor next week, so I look forward to those appointments. I’ll have to make a list of topics to discuss so I won’t forget any of my problems.
Otherwise, things with my blog are going well! I have applied for some job opportunities and I have even been contacted by one for a possible columnist gig! I am also hosting a GIVEAWAY, as you probably saw a few hours ago. This giveaway will be held on Instagram through February 1st.
I look forward to what the future holds. Now, if only I could get all of my issues under control. I guess It Could Be Worse.
Thank you for reading, and for keeping up with My Crohn’s Journey.
Please Like It Could Be Worse on Facebook for Updates!
And as always, any information you’d like to offer up about Remicade infusions or any of my current struggles and/or issues, I have open ears and I’ll happily take any tips you have to offer!
For those of you who are continuing to donate to the Cure for Crohn’s and Colitis, I encourage you to donate towards my team page with CURE for IBD – where 100% of the funds WE raise will be allocated to IBD research for a cure. That’s right, 100%!!
Previous Posts on It Could Be Worse:
Instagram Giveaway — Twinkles Dental Jewelry
Mary you never cease to amaze me! You’re seriously one of the strongest ladies I know. And I’m proud to be able to call you my best friend. I’m sorry you’ve been struggling with your health, and for far too long! I hope something changes, and soon! I’m so glad you got to spend time with family! having people around that genuinely love and care about you makes a difference. Even if only brightening up your day. Your photo shoot went beautifully! As always, keep that chin up! You’ve got this!
LikeLiked by 1 person
Thank you so much Lisa for always being my biggest supporter! I am so happy that I found you and I get to call you my best friend too. You have been through so much and you always see the positive, you are very inspirational and keep me looking for the silver lining 🙂 The same goes for you, you got this! 🍋
I think the dizziness might be IBD related. I get them ALOT Steven started to get really worried when the length they lasted increased. A guy I’m friends with suffers them too and he has Crohns. I’m not sure things can be improved with them but keep fighting. Nobody listens to me about mine either but we gotta fight. Sorry I haven’t spoken to you much either, just lots of crap going on. Xx
LikeLiked by 1 person
Aw thank you for commenting! I know you’re busy! 🙂 I’ll see what info I can find about it being Crohn’s related, if there’s any. That’s no good! 👎 Hugs!